Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2007, 3:18 PM CST for Jasper County, Newton County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 3:18 PM CST (21:18 UTC)
- Expired
- Nov 21, 2007, 3:45 PM CST
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 2:29 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 212119 SVRLCH TXC241-351-212145- /O.NEW.KLCH.SV.W.0111.071121T2118Z-071121T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITY OF JASPER... NORTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS... * UNTIL 345 PM CST * AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JASPER...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARRSVILLE AND 7 MILES NORTHWEST OF JAMESTOWN BY 345 PM CST... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3115 9379 3093 9369 3087 9408 3106 9415 TIME...MOT...LOC 2118Z 246DEG 18KT 3096 9403 $$ SNAVELY/KUYPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:30 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 21, 11:30 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1130 AM CST WED NOV 21 2007 .DISCUSSION...COLD FRONT JUST CLEARING THE DALLAS-FORT WORTH METROPLEX AT 17Z...AND MAKING GOOD SOUTHEAST PROGRESS. FRONT PROGGED TO ENTER NORTHWEST ZONES AROUND 00Z...CLEARING THE ENTIRE CWA BY 12Z THURSDAY MORNING. HAVE MADE SOME MODIFICATIONS TO POPS FOR THIS AFTERNOON BASED ON LATEST TRENDS...BUT OTHERWISE CURRENT FORECAST IS ON TARGET. && .PREV DISCUSSION... /ISSUED 346 AM CST WED NOV 21 2007/ SHORT TERM (TODAY-THURSDAY NIGHT)...ANOTHER MOIST MORNING ACROSS THE FORECAST AREA...HOWEVER MOST OF THE FOG HAS BEEN KEPT LIGHT DUE TO BETTER MIXING. WITH THE WARM START WILL SEE TEMPERATURES WARM INTO THE UPPER 70S TO LOWER 80S AHEAD OF THE COLD FRONT THAT IS CURRENTLY MOVING ACROSS NORTHWEST TEXAS. THIS FRONT IS FORECAST TO MAKE GOOD PROGRESS TOWARDS SOUTHEAST TEXAS THROUGH THE DAY. BY LATE AFTERNOON SHOULD SEE SHOWERS AND THUNDERSTORMS DEVELOPING JUST AHEAD OF THE FRONT ACROSS THE LAKES COUNTRY OF SOUTHEAST TEXAS TOWARDS THE FORT POLK AREA. WILL GIVE IT THAT CAPES ARE APPROACHING 1500 J/KG AHEAD OF FRONT...HOWEVER 0-6KM SHEAR VALUES ARE FORECAST TO BE BELOW 20KTS. SO IF THERE IS SOME SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING SHOULD BE RATHER ISOLATED RIGHT ALONG THE FRONT AND MORE OF A DAMAGING WIND THREAT. RISK IS NOT WORTH A MENTION IN THE FORECAST...BUT WILL MENTION IN THE HWO. THE AREA AT HIGHEST RISK WILL BE ALONG AND NORTH OF A JASPER TO ALEXANDRIA LINE. SHOWERS AND THUNDERSTORMS WILL WORK ACROSS THE AREA OVERNIGHT WITH THE COLD FRONT WITH LIKELY TO CATEGORICAL POPS. RAIN CHANCES WILL DIMINISH RAPIDLY BY LATE TONIGHT WITH COLDER AIR FILTERING INTO THE REGION AND BY MORNING TEMPERATURES WILL BE IN THE UPPER 40S AND LOWER 50S. HIGHS TOMORROW FORECAST TO REMAIN BELOW NORMAL FOR A CHANGE WITH PERIODS OF CLOUDS AND POSSIBLE SPRINKLES DURING THE DAYTIME. OVERNIGHT A WEAKENING SHORT WAVE WILL MOVE INTO THE EAST TEXAS AND COULD PRODUCE A LITTLE LIGHT RAIN OR SPRINKLES. WILL GO BELOW GUIDANCE NUMBERS TOMORROW NIGHT TO ALLOW TEMPERATURE TO WET BULB A LITTLE AS SOME LIGHT RAIN MAY FALL INTO THE DRIER AIRMASS UNDERNEATH THE FRONT. LONG TERM (FRIDAY-TUESDAY)...AS THE WEAKENING SHORTWAVE CONTINUES ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA FRIDAY WILL STILL CARRY A CHANE POP ACROSS THE NORTHWESTERN ZONES AND WILL ALSO GO WITH COOLER HIGHS ON FRIDAY DUE TO POSSIBLE LIGHT RAINFALL. IN ADDITION WILL DEEP TROUGH DEVELOPING ACROSS THE WESTERN U.S. AS ENERGY CONTINUES TO TRANSVERSE TO THE SOUTHERN STREAM. THIS WILL BEGIN TO INDUCE PRESSURE FALLS FURTHER TO THE EAST AND GUIDANCE CONTINUES TO DEVELOP A LOW IN THE NORTHERN GULF ALONG BAROCLINIC ZONE LEFT OVER FROM THE FRONT AND WARMER GULF WATERS. THIS LOW IS FORECAST TO MOVE SLOWLY NORTH NORTHEAST OVER THE WEEKEND AS THE DEVELOPING UPPER LOW OVER TEXAS MOVES EAST. RAINFALL A GOOD BET ACROSS ALL OF THE AREA SATURDAY INTO SUNDAY COULD SEE SOME THUNDERSTORMS AS THE MAIN SHORT WAVE MOVER ACROSS ON SATURDAY INTO SATURDAY NIGHT...ESPECIALLY ALONG THE COAST INTO THE COASTAL WATERS. TEMPERATURES WILL ALSO BE TRICKY WITH THIS SET UP AS WELL...AS THERE WILL BE A RATHER TIGHT GRADIENT OVER THE AREA AND WARMER TEMPERATURES OFF THE GULF WILL SURGE NORTH AHEAD OF THE LOW PRESSURE...BUT ALL THIS DEPENDS OF THE ACTUAL TRACK OF THE LOW WHICH IS DIFFICULT TO ASCERTAIN AT THIS TIME. BEST GUESS AT THIS TIME IS THE WARMER GULF AIR WILL MAKE IT TO THE ACADIANA REGION SATURDAY...WHILE FURTHER TO THE NORTHWEST OF THE LOW IN THE JAS AND AEX AREAS...TEMPERATURES WILL SHOULD STAY IN THE 40S THROUGH THE DAY. WILL CONTINUE TO CARRY A RAIN CHANCE THROUGH INTO MONDAY AS UPPER LOW IS A LITTLE SLOWER TO MOVE ACROSS THAN IN PREVIOUS FORECASTS AND WENT LOWER THE GUIDANCE ON TEMPERATURES MONDAY AS WELL...BUT COULD BE COOLER THAN CURRENTLY FORECAST. UPPER LOW MOVES FAR ENOUGH EAST...THAT POPS WERE REMOVED FOR TUESDAY...WITH WARMING TEMPERATURES. AVIATION...IFR CIGS THIS MORNING NORTH OF I-10 WILL LIFT AND AND EXPECT TSRA TO DEVELOP LATE IN THE AFTERNOON INTO THE EVENING AS WELL AS A STRONG WIND SHIFT. SOUTH OF INTERSTATE 10...PATCHES OF FOG REDUCING VIS TO LIFR AT LCH SHOULD DISSIPATE QUICKLY THIS MORNING. WITH THUNDERSTORMS DEVELOPING MORE TOWARDS THE EVENING HOURS AND WIND SHIFT BETWEEN 04-10Z FROM WEST TO EAST. MARINE...MODERATE ONSHORE FLOW WILL CONTINUE TODAY. WINDS AND SEAS TO INCREASE OVERNIGHT AS COLD FRONT MOVES INTO THE COASTAL WATERS. WILL HAVE TO ISSUE SCA LATTER TODAY. THE SCA COULD GO ON FOR QUITE SOME TIME AS A LOW PRESSURE DEVELOPS IN THE GULF AND WINDS WILL STAY UP MAINLY TO THE NORTH AND WEST OF THE LOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 80 50 57 40 / 50 70 30 20 KBPT 80 49 57 41 / 50 70 20 20 KAEX 79 47 56 38 / 50 80 20 20 KLFT 79 50 58 39 / 50 70 40 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
Hazardous weather outlook, Nov 21, 4:49 AM CST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 449 AM CST WED NOV 21 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-221100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 449 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A COLD FRONT LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM JASPER TO DE RIDDER TO ALEXANDRIA. THE MAIN THREAT WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE COASTAL WATERS OVERNIGHT ALONG A COLD FRONT. NORTH WINDS WILL INCREASE OVERNIGHT IN THE WAKE OF THE FRONT TO SMALL CRAFT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA FRIDAY NIGHT AND CONTINUE INTO SUNDAY NIGHT ACROSS ALL OF THE AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH HIGHER AMOUNTS IN THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS WEST CENTRAL LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS LATE THIS AFTERNOON AND EVENING. BRAZZELL
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:19 PM CST | Severe Thunderstorm Warning | LCH | Newton | 56 min |
| Nov 21, 4:23 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 67 min |
| Nov 21, 4:43 PM CST | Severe Thunderstorm Warning | LCH | Newton | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.